Alert archive / Virginia / Small Craft Advisories in 2011

Small Craft Advisory 24, NWS Wakefield, VA

February 7, 2011

NWS Wakefield, VA issued this small craft advisory at Feb 7, 2011, 3:57 AM EST. It took effect at Feb 8, 2011, 4:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:57 AM EST (08:57 UTC)
In effect from
Feb 8, 2011, 4:00 AM EST
Expired
Feb 9, 2011, 7:00 AM EST
In force
27 hr
Issued by
NWS Wakefield, VA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:57 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 7, 3:57 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 AM EST MON FEB 7 2011

.SYNOPSIS...
LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY TODAY...THEN MERGES
WITH A TROUGH OF LOW PRESSURE ALONG THE SOUTHEAST AND MID ATLANTIC
COAST TONIGHT...BEFORE MOVING OUT TO SEA ON SEA. CANADIAN HIGH
PRESSURE RETURNS TO THE MID ATLANTIC REGION FROM TUESDAY THROUGH
WEDNESDAY. ANOTHER LOW PRESSURE WILL PASS SOUTH OF THE REGION
LATE WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WK SFC HI PRES SITS NR THE CST ERY THIS MRNG...WL BE MV E AND DSPT
OFFSHR TDA. LLVL FLO WL BE FM THE SSW...AND RESULT IN ANOTHER MILD
FEB DAY. LO PRES TRACK INTO TN VLY...WHL SFC TROUGH LINGERS ALG
CSTL CAROLINAS. COMBO OF SYSTEMS WL BRING A GRDL INCRS IN CLD CVR
DURG THE DAY. XPCTG RA TO HOLD OFF UNTIL LT IN THE DAY...AND MNLY
ACRS XTRM SE VA/NE NC. HI TEMPS RNGG THROUGH THE 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
ONE AREA OF LO PRES TRACKS INTO NRN MDATLC RGN TNGT...WHL SCND ONE
DVLPS OFF THE CST. RMNG SUFFICIENTLY WRM ENOUGH FOR LIQUID PCPN.
HIEST POPS WL BE ACRS SE VA/NE NC (AVGG 70-80%)...W/ CHC POPS
FARTHER INLAND (40-50%). THE PCPN WINDS DN LT TNGT...AND QUIK
DRYING XPCTD TUE MRNG AS LLVL FLO INCRSS FM THE NW BEHIND
DEPARTING STM SYS (THROUGH ERN NEW ENG). PIECE OF SFC HI PRES FM
MIDWEST STATES DRIFTS E OVR FA FM TUE INTO WED...MNWHL...WK LO
PRES DVLPS INVOF WRN GULF CST STATES. (M/HLVL) CLDNS FM THAT SYS
WL BEGIN TO ARRIVE FM THE W ON WED.

LO TEMPS TNGT L30S WELL INLAND TO U30S NR THE CST. HI TEMPS TUE FM
THE M40S N AND NW...TO L50S IN (INTR) NE NC. LO TEMPS TUE NGT FM
THE L/M20S INLAND TO U20S NR SE VA/NE NC CST. HI TEMPS WED IN THE
U30S TO L40S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MDLS CONT W/ CONSENSUS THAT WK LO PRES WL TRACK ACRS ERN GULF STATES
WED NGT...THEN RE-EMERGE OFF THE SE STATES ERY THU. +NAO AND STRNG
WSW FLO ALOFT FM CNTRL CONUS EWD ACRS THE ATLC LIKELY TO PREVENT
RAPID/SGFNT DVLPMNT/INTENSIFICATION OF THAT SYS. THE LO WL CONT
TO MV OUT TO SEA DURG THU/THU NGT. RIGHT NOW...ALL MDLS POINTING
TO LGT PCPN EVENT FOR MUCH OF FA...COLD ENOUGH FOR A PD OF LGT
SN/FLURRIES NRN HALF OF FA...PD OF SN AND/OR MIX SN/RA SRN VA/NE
NC FM LT WED NGT INTO THU AFTN. HIEST POPS WL BE CONFINED TO AREAS
OF SE VA AND NE NC...TRENDING DN TO LO CHCS ACRS FAR NRN AREAS OF
FA.

AFT THIS SYS...BRISK NW WNDS COURTESY OF MODIFYING ARCTIC AIRMASS
WILL KEEP TEMPS MNLY IN THE U30S TO L40S ON FRIDAY.
HOWEVER...MODEL AND MOS GUIDANCE LOOK TO BE WARMING THE REGION UP
A BIT QUICKER FOR NEXT WEEKEND...LKLY A BYPRODUCT OF THE MORE
PROGRESSIVE SOLN WITH THE MIDWEEK SYSTEM. THIS WL RESULT IN MORE
OF GLANCING SHOT OF COLD AIR THAN GUIDANCE INITIALLY
INDICATED...AND HV ACCORDINGLY BEEN A BIT MORE AGGRESSIVE IN
MODERATING TEMPERATURES...WITH DRY WX THROUGH THIS PERIOD AS HIGH
PRESSURE REMAINS IN PLACE OVER THE SE COAST THROUGH NEXT WEEKEND.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
CLEAR SKIES WILL GIVE WAY TO INCREASING HIGH CLOUDS LATE TNGT AND
MON MORNING. KEPT MVFR FOG IN THE FCST FOR EARLY MON MRNG AT PHF AND
ECG WHERE MODEL SOUNDINGS LOOK MARGINALLY FAVORABLE FOR IT.

MID LEVEL CLOUDS WILL BEGIN TO DEVELOP BY MON AFTN AND INTRODUCED
LGT RAIN AT ECG AFT 21Z MAINLY BASED ON POPS.

OUTLOOK...POTENTIAL EXISTS FOR ANOTHER PD OF MVFR-IFR CIGS IN ASSN W/
SCT RA SHRAS MON NGT...B4 VFR CONDITIONS (AND GUSTY NW WINDS) PREVAIL
ON TUE. NEXT CHC FOR FLIGHT RESTRICTIONS COMES BY WED NIGHT/THU...AS
LOW PRESSURE PASSES SE OF THE REGION...WITH A PERIOD OF RN/SN
POSSIBLE.

&&

.MARINE...
LIGHT SRLY FLOW CONTINUES ACROSS THE WATERS EARLY THIS AM...AS HIGH
PRESSURE WAS CENTERED JUST OFF THE VA CAPES. AREAS OF WEAK LOW
PRESSURE WILL APPROACH THE REGION FROM THE TN VLY AND SERN COAST
TODAY...WHICH WILL MAINTAIN THE WEAK PRESSURE GRADIENT AND THUS
LIGHT FLOW/MINIMAL WAVE ACTION ACROSS THE MID ATLC WATERS IN BTWN
THESE TWO LOWS.

TONIGHT...FRONT PUSHES OFFSHORE AS THE LOWS PHASE OFF THE SRN NEW
ENGLAND COAST. THE LOW WILL THEN DEEPEN RAPIDLY ON TUE UPON HEADING
NE TOWARD THE CANADIAN MARITIMES. AT THIS POINT EXPECT ABOUT A 24 HR
PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FROM EARLY TUE THROUGH
EARLY WED AM WITH THE STRONG LLVL CAA AND NW SURGE...WHILE AT THE
SAME TIME EXPECT A PERIOD OF LOW-END GALES OVER THE NRN CSTL WATERS
GIVEN THE ANTICIPATED DEGREE OF STORM INTENSIFICATION OVER THE NRN
ATLANTIC.

WINDS/WAVES WILL BECOME MORE TRANQUIL ON WED AS HIGH PRESSURE
QUICKLY BUILDS BACK INTO THE REGION FROM THE WEST. NEXT LOW PRESSURE
SYSTEM STILL LOOKS TO PASS SOUTH OF THE MID ATLC WATERS THU/THU
NGT...RESULTING IN INCREASED NNE WNDS (WHICH PERSIST INTO FRI). USED
BLEND OF LCL WV TOOL IN TANDEM WITH WAVEWATCH FOR THIS PERIOD. HIGH
PRESSURE BUILDS SOUTH OF THE REGION FOR FRI-SUN...WITH MORE
SOUTH-SOUTHWEST WND ORIENTATION FOR NEXT WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 AM EST WEDNESDAY
     FOR ANZ630>633.
     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM EST WEDNESDAY
     FOR ANZ654-656-658.
     SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EST TUESDAY FOR ANZ650-
     652.
     GALE WARNING FROM 1 PM TO 10 PM EST TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...ALB/JDM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MAM
AVIATION...BKH
MARINE...BKH
Hazardous weather outlook, Feb 7, 3:36 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 AM EST MON FEB 7 2011

NCZ012>017-030>032-102-VAZ065-066-079>082-084-086>098-100-080845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
336 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM TRACKING ACROSS THE SOUTHEAST STATES AND OFF
THE NORTH CAROLINA COAST FROM WEDNESDAY NIGHT THROUGH THURSDAY HAS
THE POTENTIAL TO BRING SNOW...OR A MIX OF SNOW AND RAIN TO SOUTHERN
VIRGINIA AND NORTHEAST NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-080845-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
336 AM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-080845-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
336 AM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY...
...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-080845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
336 AM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-049-060>064-067>078-083-085-099-080845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
NEW KENT-MIDDLESEX-ACCOMACK-
336 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM TRACKING ACROSS THE SOUTHEAST STATES AND OFF
THE NORTH CAROLINA COAST FROM WEDNESDAY NIGHT THROUGH THURSDAY HAS
THE POTENTIAL TO BRING A PERIOD OF LIGHT SNOW OR FLURRIES FROM
CENTRAL VIRGINIA TO PORTIONS OF THE LOWER MARYLAND AND VIRGINIA
EASTERN SHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:57 AM ESTGale WarningAKQ45 hr

Nearby

Small Craft Advisories in Virginia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.